Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Ever Had An Increase Or Intensity In Seizures While Coming Of A Medicine?

Has Anyone Ever Had An Increase Or Intensity In Seizures While Coming Of A Medicine?

I have been slowly coming off my main seizure medication (Banzel) and my family has noticed an increase in my seizures, and the intensity or violence in them. is that a common thing to go through when coming off a seizure medicine?

A MyEpilepsyTeam Member said:

Yes, I was on fenabarbitol, and I was allergic to it so they took me off that and put me on Valium 5's

posted about 4 years ago
A MyEpilepsyTeam Member said:

The neurologist has been slowly taking me off of Dilantin or in my case the generic version for almost two yrs now. I've been taking it since I was 5 and am 39 now do the side effects have gotten bad and that's why he's taking it slow. I've noticed that by lowering it little by little; my seizures have increased. But I'm also on two other siezure meds also. He will up my Topamax little by little, and I'm on the max dosage for keppra. The side effects of. Dilantin are irreversible like periodontal disease or overgrowth of the gums; and plus it's not as effective as it once was. I have to keep a journal of all my side effects or how I'm feeling on almost a daily basis and when I have a siezure. Plus all details of it.

All meds have different side effects when coming off of them. Just don't have the dr ween you off of that med too fast. That could be causing the side effect of violence. I would make an appointment or call them and ask if that's normal.

posted about 4 years ago
A MyEpilepsyTeam Member said:

Brittany, I have had an increase in the number and intensity of seizures while I was coming off mysoline and tegretol. With the tegretol since it was causing an increased number and severity of seizures when I first went on it wasn't surprising to me that problems continued while I was coming off of it.

posted over 3 years ago
A MyEpilepsyTeam Member said:

Happy Birthday

posted over 3 years ago
A MyEpilepsyTeam Member said:

yes and when I change mrds

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in